Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 14, NWS Las Vegas, NV

February 22, 20234 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Feb 22, 2023, 1:58 AM PST for 4 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2023, 1:58 AM PST (09:58 UTC)
Expired
Feb 22, 2023, 10:01 AM PST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2023-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2023-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3301 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS75 KVEF 220958
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
158 AM PST Wed Feb 22 2023

AZZ001-003-CAZ522-NVZ014-016>020-022-221800-
/O.CAN.KVEF.HW.W.0002.000000T0000Z-230222T1800Z/
/O.NEW.KVEF.WI.Y.0014.230222T0958Z-230222T1800Z/
Northwest Plateau-Northwest Deserts-Death Valley National Park-
Esmeralda and Central Nye County-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Furnace Creek, 
Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, 
Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Primm, Searchlight, and Cal-Nev-Ari
158 AM PST Wed Feb 22 2023 /258 AM MST Wed Feb 22 2023/

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest to west winds 20 to 30 mph with gusts up to 50
  mph.

* WHERE...In Arizona, Northwest Plateau and Northwest Deserts. 
  In California, Death Valley National Park. In Nevada, 
  Esmeralda and Central Nye County, Northeast Clark County, 
  Western Clark and Southern Nye County, Sheep Range, Spring 
  Mountains-Red Rock Canyon, Las Vegas Valley and Southern Clark 
  County.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ519>521-222100-
/O.CAN.KVEF.HW.W.0002.000000T0000Z-230222T2100Z/
/O.NEW.KVEF.WI.Y.0014.230222T0958Z-230222T2100Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, and Bristlecone Pine
158 AM PST Wed Feb 22 2023

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Eastern Sierra Slopes, Owens Valley and White 
  Mountains of Inyo County.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ002-036-CAZ527-NVZ021-221800-
/O.CAN.KVEF.HW.W.0002.000000T0000Z-230222T1800Z/
/O.NEW.KVEF.WI.Y.0014.230222T0958Z-230222T1800Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin
158 AM PST Wed Feb 22 2023 /258 AM MST Wed Feb 22 2023/

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest to west 20 to 30 mph with gusts up to 50 mph.

* WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead 
  National Recreation Area. In California, San Bernardino County-
   Upper Colorado River Valley. In Nevada, Lake Mead National 
  Recreation Area.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These winds will create very choppy waters
  and generate large waves which could capsize or swamp small
  craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ524>526-222100-
/O.EXT.KVEF.HW.W.0002.000000T0000Z-230222T2100Z/
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Including Baker, Mountain Pass, Mitchell Caverns, Morongo Valley,
Yucca Valley, Twentynine Palms, and Vidal Junction
158 AM PST Wed Feb 22 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern half of San Bernardino County California, and 
  the Morongo Basin.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Widespread 
  blowing dust will be possible, leading to reduced visibility.

* ADDITIONAL DETAILS...Hazardous travel conditions are expected
  along area highways. The strongest gusts are expected to be in
  areas of higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other
lightweight fixtures and unsecured outdoor objects. Operators of
motorcycles, vans, campers, trailers, and other high profile
vehicles should be especially cautious for the possibility of
sudden, strong crosswinds and be prepared for areas of blowing
dust which could drastically reduce visibility.

&&

$$

CAZ523-222100-
/O.CON.KVEF.HW.W.0002.000000T0000Z-230222T2100Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
158 AM PST Wed Feb 22 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 1 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Widespread 
  blowing dust will be possible, leading to reduced visibility.

* ADDITIONAL DETAILS...Hazardous travel conditions are expected
  along Interstate 15 and Interstate 40. The highest gusts are
  expected to be in areas of elevated terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other
lightweight fixtures and unsecured outdoor objects. Operators of
motorcycles, vans, campers, trailers, and other high profile
vehicles should be especially cautious for the possibility of
sudden, strong crosswinds and be prepared for areas of blowing
dust which could drastically reduce visibility.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
1 follow-up statement
983 
WWUS75 KVEF 221801
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1001 AM PST Wed Feb 22 2023

CAZ523>526-230000-
/O.CAN.KVEF.HW.W.0002.000000T0000Z-230222T2100Z/
/O.NEW.KVEF.WI.Y.0015.230222T1801Z-230223T0000Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
and Vidal Junction
1001 AM PST Wed Feb 22 2023

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Western Mojave Desert, Eastern Mojave Desert, Morongo 
  Basin and Cadiz Basin.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Hazardous travel conditions are expected
  along Interstate 15 and Interstate 40. The highest gusts are
  expected to be in areas of elevated terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ519>521-221915-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-230222T2100Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, and Bristlecone Pine
1001 AM PST Wed Feb 22 2023

...WIND ADVISORY IS CANCELLED...

Winds across the area have fallen below impactful levels. Expect
winds to gust to 25 to 30 MPH through the afternoon.

$$

AZZ001>003-036-CAZ522-527-NVZ014-016>022-221915-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-230222T1800Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
San Bernardino County-Upper Colorado River Valley-
Esmeralda and Central Nye County-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Furnace Creek, Stovepipe Wells, Shoshone, Needles, Beatty, 
Goldfield, Silver Peak, Dyer, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
1001 AM PST Wed Feb 22 2023 /1101 AM MST Wed Feb 22 2023/

...WIND ADVISORY HAS EXPIRED...

Winds across the area have fallen below impactful levels. Expect
winds to gust to 25 to 30 MPH through the afternoon.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 21, 8:15 PM PST, 5 hours 43 minutes earlier.

Area forecast discussion, Feb 21, 8:15 PM PST, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
815 PM PST Tue Feb 21 2023

.SYNOPSIS...Winds will peak overnight then decrease below damaging
levels early Wednesday morning as a powerful cold front rushes
through the region. In addition to the high winds, snow will impact
mainly Lincoln and Mohave counties plus the Clark County mountains
early Wednesday morning. Winds will subside Wednesday night, but
quickly return to southerly on Thursday as the next storm
approaches. This storm will bring heavy snow to many major travel
corridors Friday through Sunday, including Interstate 15 over
Mountain Pass and Highway 395 through the Owens Valley.
&&

.UPDATE...Winds have been increasing quickly this evening in line
with the going forecast and we should see the window of peak gusts
around the Las Vegas Valley between 9 PM and 1 AM PST. The cold
front and enhancing clouds associated with it could be seen on
satellite imagery pushing down through northern Inyo and central Nye
counties with snow currently falling at Tonopah. A mix of scattered
rain showers quickly changing to snow showers will push across Clark
County between midnight and 4 AM PST then move across northwest
Arizona. Will update the forecast with the latest ensemble-based NBM
trends shortly, but no significant changes are indicated from the
inherited forecast.
&&

.PREV DISCUSSION...
1258 PM PST Tue Feb 21 2023

.SHORT TERM...through Wednesday night. Midday satellite loop showed
the long-advertised storm system diving south into northwest Nevada.
Surface winds were responding, with spotty gusts over 40 mph
occurring from the eastern Sierra slopes down to Joshua Tree. The
strong winds will continue to fill in and increase as the afternoon
wears on, and the worst winds are still expected tonight. Gusts over
60 mph will be widespread from Barstow and Yucca Valley through Las
Vegas, with gusts over 80 mph possible where mountain waves come
into play, such as on the west side of the Las Vegas Valley. No
changes to the ongoing High Wind Warnings or social media messaging.
As the cold front blasts through, snow levels will crash overnight.
The best chances for significant snow will be in the higher terrain
of Lincoln and Mohave counties, as well as in the Spring Mountains.
Snow will likely also be seen at lower elevations, including Las
Vegas, with no accumulations expected. The ongoing winter headlines
look good, and partners in the Spring Mountains have been notified.
This wave of precip chances will be over by about midday Wednesday,
and winds will also be settling down by then, except perhaps in
western San Bernardino County. High temperatures Wednesday will be
15 to 25 degrees colder areawide than today. KLAS did reach 70
degrees today for the first time in 2023, but will struggle to get
above 50 tomorrow.

.LONG TERM...Thursday through Tuesday.

The active weather pattern will continue through the longer term
period as a broad and anomalous trough carved out across the West
begins to consolidate while it closes off somewhere over central
California.  How far west this closed system develops and its
overwater residency time will ultimately dictate precipitation
chances associated with it, but overall the outlook continues to
favor a more moisture rich storm system moving through the area
during the Friday-Saturday timeframe. Meanwhile, the cold airmass
that will overspread the region midweek will only slowly moderate
ahead of the return flow of moisture, which could allow for some low
elevation snow accumulations depending on timing and some finer
scale mesoscale details.  Best chances for this would be above 4000
feet which could impact some mountain passes and travel corridors,
while light snow accumulations down to 3000 feet could be a
possibility as well.  For now, details remain in flux but keep an
eye on the forecasts as details become more clear.

Thereafter, an active storm track will remain aimed at the West
Coast with additional periods of unsettled weather likely. This
jives well with the 8-14 day official CPC outlook which calls for
elevated probabilities of colder and wetter than normal conditions.
&&

.AVIATION...For Harry Reid...Strong winds will be the primary
concern for the next 24 hours or so as a potent system moves
through. Southwest winds will ramp up through the afternoon, peaking
in the evening and overnight hours as downsloping maximizes in the
Las Vegas Valley. Wind gusts of 45-55 knots are expected, with
values possibly up to 60+ knots. Some of the hi-res guidance depicts
a well-defined rotor this evening, positioned NW-SE of the valley.
The placement/existence of this feature will influence which parts
of the valley see the strongest winds. Should the rotor set up over
or west of the airfield, lighter surface winds but strong vertical
wind shear can be expected. A rotor axis just to the east would
likely bring the strongest southwest winds to the airport. Strong
winds around the region are expected to kick up dust, which will
lead to reduced visibility in the valley. Wind speeds should begin
to decrease after midnight, but remain gusty at around 30-40 knots
from a west-northwest direction. Around this time, the cold front
moves through, bringing CIGs around 8kft and some low precipitation
chances. This should last until sunrise when skies begin to clear
out. Gusty west winds continue tomorrow.

For the rest of southern Nevada, northwest Arizona and southeast
California...Strong southwest winds across the region today,
generally peaking during the evening and overnight hours. The
exception to this timing will be our Colorado River Valley sites,
with should peak Wednesday morning. Overall, expecting widespread
gusts of 40-50 knots, blowing dust, and turbulent conditions. The
most turbulent conditions are likely in the Owens and Las Vegas
Valleys, where mountain rotor development will be possible. KBIH,
KEED, and KIFP may be sheltered somewhat from the strongest
southwest winds given their placement in N-S orientated valleys, but
winds will be gusty at a minimum. It remains to be seen if KBIH will
experience any downslope winds, with latest hi-res guidance given
mixed signals. If downslope winds do not reach KBIH, weaker but
still gusty north-northwest winds are expected. TAF sites should
remain dry tonight, though the cold front will produce some showers
in the vicinity of KBIH and the Las Vegas Valley. Any precipitation
that does reach these TAF sites will be light. CIGs will drop to 6-
8kft during this time. Wind speeds begin to decrease tomorrow
morning (late morning for the Colorado River Valley), but will
remain gusty through the afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters should expect high winds
this afternoon through tonight/Wednesday morning. Please report any
wind damage or low visibility in blowing dust or sand. The greatest
areas of concern will be Inyo, Esmeralda, Nye, Clark, San
Bernardino, and Mohave counties.
&&

UPDATE...Adair
SHORT TERM...Morgan
LONG TERM...Outler
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Feb 21, 9:30 PM PST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 PM PST TUE FEB 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     NON-TSTM WND DMG 3 E JOSHUA TREE         34.13N 116.27W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            POWER POLE SPARKING ON CALIFORNIA AVENUE AND
            SULLIVAN ROAD DUE TO WIND DAMAGE.

0849 PM     NON-TSTM WND DMG 4 E JOSHUA TREE         34.14N 116.25W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            POWER POLE DOWN ON STATE ROUTE 62 AND SUN
            RAY ROAD DUE TO WIND DAMAGE.

0850 PM     NON-TSTM WND DMG 3 S THE STRIP           36.07N 115.16W
02/21/2023                   CLARK              NV   OTHER FEDERAL

            POWER AND LIGHTS OUT ON THE KLAS RUNWAY DUE
            TO HIGH WIND.

0857 PM     NON-TSTM WND DMG 6 ENE MOUNTAIN PASS     35.51N 115.43W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            SEMI TRUCK FLIPPED OVER ON INTERSTATE 15.

&&

VARIAN
Local storm report, Feb 21, 9:37 PM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
937 PM PST TUE FEB 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND GST 7 E LANDERS             34.25N 116.27W
02/21/2023  M79 MPH          SAN BERNARDINO     CA   MESONET

            JOSHUA TREE MESONET SITE. WINDS GUSTED ABOVE
            58 MPH STARTING AT 1730. PEAK GUST SO FAR IS
            79 MPH MEASURED AT 2109.

&&

VARIAN
Local storm report, Feb 21, 10:08 PM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1008 PM PST TUE FEB 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     NON-TSTM WND GST 1 NW MOUNTAIN SPRINGS   36.03N 115.52W
02/21/2023  M82 MPH          CLARK              NV   MESONET

            MOUNTAIN SPRINGS MESONET SITE. WINDS GUSTED
            AT OR ABOVE 58 MPH SINCE 2059. PEAK GUST SO
            FAR IS 82 MPH MEASURED AT 2159.

&&

VARIAN
Local storm report, Feb 21, 10:30 PM PST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1030 PM PST TUE FEB 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     NON-TSTM WND DMG 6 ENE MOUNTAIN PASS     35.49N 115.44W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            OVERTURNED SEMI DUE TO WIND ON INTERSTATE 15
            NEAR MOUNTAIN PASS.

0941 PM     NON-TSTM WND DMG 13 N YERMO              35.09N 116.84W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            OVERTURNED SEMI ON IRWIN ROAD AND J BOCING
            ROAD.

0954 PM     NON-TSTM WND DMG 2 WSW BARSTOW           34.89N 117.05W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            OVERTURNED SEMI ALONG INTERSTATE 15 NEAR L
            STREET.

0955 PM     NON-TSTM WND DMG 1 S THE STRIP           36.10N 115.17W
02/21/2023                   CLARK              NV   BROADCAST MEDIA

            DOWNED POWERLINE ON LAS VEGAS BOULEVARD NEAR
            THE LUXOR DUE TO WIND.

1008 PM     NON-TSTM WND DMG 3 E NEWBERRY SPRINGS    34.82N 116.63W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            OVERTURNED SEMI ON INTERSTATE 40 NEAR
            BARSTOW.

1013 PM     NON-TSTM WND DMG 11 NE MOUNTAIN PASS     35.58N 115.41W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            OVERTURNED SEMI ALONG INTERSTATE 15 NEAR
            MOUNTAIN PASS BLOCKING 3 LANES.

&&

VARIAN
Local storm report, Feb 21, 11:54 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1154 PM PST TUE FEB 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     NON-TSTM WND DMG PRIMM                   35.61N 115.39W
02/21/2023                   CLARK              NV   DEPT OF HIGHWAYS

            NDOT CLOSED INTERSTATE 15 SOUTHBOUND AT
            PRIMM FOR TRAFFIC INTO CALIFORNIA DUE TO
            HIGH WINDS. INTERSTATE 15 REMAINS CLOSED.

1115 PM     NON-TSTM WND DMG 3 E THE STRIP           36.12N 115.11W
02/21/2023                   CLARK              NV   PUBLIC

            LARGE TREE DOWN IN THE EAST GABLES VALE
            COLDESAC NEAR PECOS AND MCLEOD FROM WIND.

1145 PM     NON-TSTM WND DMG 1 N DOWNTOWN LAS VEGAS  36.18N 115.15W
02/21/2023                   CLARK              NV   UTILITY COMPANY

            NV ENERGY REPORTED THAT APPROXIMATELY 23000
            PEOPLE IN CLARK COUNTY ARE WITHOUT POWER.
            THE MAJORITY OF THOSE ARE LOCATED IN THE
            DOWNTOWN LAS VEGAS AREA.

&&

VARIAN
Local storm report, Feb 22, 12:04 AM PST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1204 AM PST WED FEB 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     NON-TSTM WND DMG 3 E LENWOOD             34.87N 117.06W
02/21/2023                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            DOWNED POLE IN THE ROADWAY FROM WIND.

&&

VARIAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:19 AM PSTWinter Storm WatchVEFClark, Esmeralda, Lincoln, Nye24 hr
Feb 22, 12:56 PM PSTWinter Storm WarningVEFClark, Esmeralda, Nye3 days
Feb 22, 10:01 AM PSTWind AdvisoryVEFSan Bernardino6 hr

Nearby

Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.